Alert archive / Maine / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 4, 2009, 4:57 PM EDT for Hancock County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2009, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 4, 2009, 7:34 PM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:50 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 4, 4:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 450 PM EDT SAT JUL 4 2009 .SYNOPSIS... LOW PRESSURE ACROSS QUEBEC PROVINCE WILL MOVE EAST ACROSS THE MARITIMES TONIGHT THROUGH SUNDAY. ANOTHER LOW WILL SLOWLY APPROACH FROM THE WEST MONDAY THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE STABLE MARINE LAYER HAS STIFLED CONVECTION IN THE EASTERN PORTIONS OF THE CWA THIS AFTERNOON BUT A SFC TROF IS SWEEPING ACROSS THE STATE ATTM AND CHANGING WINDS TO MORE WESTERLY DIRECTIONS. CONVECTION IS FIRING ON THE WEST SIDE OF THE TROUGH IN SW MAINE AND MOVING TOWARDS BANGOR AND DOWNEAST LATER THIS AFTERNOON AND EVENING ON THE SOUTH SIDE OF THE UPR TROF. THIS CONVECTION HAS BEEN FIRING IN AREAS OF NEW ENGLAND WHERE SCT SKIES HAVE ALLOWED SOME AFTERNOON HEATING AND MIXING. THEY ARE ALSO FIRING AT THE EXIT REGION OF AN UPPER LEVEL JET CORE. WENT WITH SCT THUNDERSTORMS IN THE SOUTHERN HALF OF THE CWA THROUGH THIS EVENING. HAVE NOT ADDED ENHANCED WORDING FOR WINDS AND HAIL AT THIS TIME AS IT APPEARS BEST DYNAMICS WILL BE JUST SOUTH OF THIS FORECAST AREA. ALL CONVECTION IN THE SOUTHERN HALF OF THE CWA WILL TAPER OFF THIS EVENING. THE UPR TROF IS SLOWLY ROTATING NORTHWARD ACROSS NORTHERN AREAS. SOME LOWER TOP CONVECTION HAS BEEN FIRING IN THE ALLAGASH AND WITH THE SFC TROF AXIS WHICH IS CURRENTLY OVER THE MILLINOCKET AREA TOWARDS THE DOWNEAST COAST AND PUSHING NORTHWARD. THIS TROUGH IS PUSHING THE COASTAL FOG TO THE NORTHEAST...AND SHOULD REMOVE ALL OF IT FROM THE COASTAL AREAS BY THIS EVENING. THE UPPER TROF WILL FINALLY BE EXITING NORTHERN MAINE LATE THIS EVENING WITH SHOWERS ENDING BY MIDNIGHT IN THE FAR NORTH...ALONG WITH DRIER WEST WINDS. RAISED GUIDANCE TEMPS OVERNIGHT FROM THE UPPER 40S IN THE NW TO AROUND 50 AS CLOUD COVER AND WINDS SHOULD LIMIT RADIATIONAL COOLING. EXPECT NORTHERN AREAS TO REMAIN UNDER THE INFLUENCE OF THE UPPER LOW FOR TOMORROW WITH SOME LIGHT SHOWERS AND MOSTLY CLOUDY SKIES. SOUTHERN AREAS WILL FARE BETTER WITH SOME DOWNSLOPE DRYING LEADING TO MORE SUNSHINE AND MINIMAL RISK OF SHOWERS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A COLD FRONT/TROF WILL REMAIN ACROSS THE REGION SUNDAY NIGHT WHICH WILL KEEP MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS ACROSS NORTHERN AREAS. ACROSS DOWNEAST AREAS SUNDAY NIGHT...AN ISOLATED SHOWER IS POSSIBLE EARLY WITH SKIES THEN BECOMING PARTLY CLOUDY OVERNIGHT. SURFACE TROFFING WILL PERSIST ACROSS THE REGION MONDAY WITH AN UPPER TROF APPROACHING LATE. SKIES WILL REMAIN MOSTLY CLOUDY WITH A CHANCE OF SHOWERS ACROSS NORTHERN AREAS...WITH PARTLY SUNNY SKIES AND A CHANCE OF AFTERNOON SHOWERS DOWNEAST. THE UPPER LOW/TROF CONTINUE TO MOVE EAST MONDAY NIGHT THROUGH TUESDAY NIGHT. HOWEVER...MODELS DISAGREE ON THE DETAILS OF THE APPROACHING UPPER SYSTEM AND DISTURBANCES ROTATING AROUND THE UPPER SYSTEM. THUS...EXPECT UNSETTLED CONDITIONS ACROSS THE ENTIRE FORECAST AREA MONDAY NIGHT THROUGH TUESDAY NIGHT WITH A CONTINUING CHANCE OF SHOWERS AND POSSIBLY INTERVALS OF STEADIER RAIN DEPENDENT ON THE TIMING AND LOCATION OF THE UPPER FEATURES. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS MONDAY/TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE CONFUSED WEATHER PATTERN WILL CONTINUE INTO THE LONG TERM. THE GFS PLACES A 500HPA LOW OVER CAPE COD...THE ECMWF PLACES IT OVER THE WRN PORTIONS OF THE CANADIAN MARITIMES WITH A TROUGH EXTENDING BACK THROUGH CAPE COD. BY 00Z THURS THE GFS AND ECMWF ARE IN BETTER AGREEMENT WITH THE 500HPA LOW MOVING EAST INTO THE N ATLANTIC. BY 06Z THURS A HIGH PRESS RIDGE BUILDS ACROSS THE REGION AND SHIFTS EAST FRI MORNING AS A NEW LOW MOVES INTO THE SRN PORTIONS OF HUDSON BAY...WITH ITS ASSOCIATED FRONT EXTENDING SE ACROSS THE ERN GREAT LAKES. BY 00Z SAT THE FRONT WILL BE INTO WRN ME...AND THROUGH BY 12Z. NRN ME WILL REMAIN UNDER THE INFLUENCE OF THE WRAP AROUND PRECIP THROUGH THE DAY SAT TO THE END OF THE FORECAST PERIOD. LOADED GMOS...ADJUSTED SKY AND POP GRIDS TO BETTER SUPPORT ONE ANOTHER. LOADED NAWAVE4 FOR SEAS. ADJUSTED SEAS DOWN 00Z SAT THROUGH END OF PERIOD. EXPECT THAT THERE WILL BE INCREASED SEAS THROUGH THAT PERIOD AS A LOW TRANSITS THROUGH THE SRN PORTIONS OF THE GULF OF MAINE...HOWEVER DO NOT SEE WINDS SIGNIFICANT ENOUGH TO SUPPORT THE MODELS FORECAST SEAS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... IFR AND MVFR CONDITIONS WILL IMPROVE THIS EVENING AND OVERNIGHT TO MVFR AND VFR CONDITIONS ACROSS THE STATE. EXPECT SUNDAY TO FEATURE VFR ALL DAY IN THE SOUTH WITH MVFR BECMG VFR BY AFTERNOON IN THE NORTH. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE...MOSTLY ACROSS NORTHERN AREAS...SUNDAY NIGHT THROUGH MONDAY. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT/MONDAY. MVFR CONDITIONS ARE POSSIBLE AT TIMES ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT WITH A CHANCE OF SHOWERS. GENERALLY VFR CONDITIONS ARE EXPECTED WEDNESDAY/THURSDAY...THOUGH MVFR CONDITIONS COULD OCCUR WITH ANY SHOWERS WEDNESDAY. && .MARINE... NEAR TERM: THREE FOOT WAVES IN A SOUTH SWELL WILL CONTINUE OVERNIGHT. WINDS ARE SHIFTING TO WESTERLY DIRECTIONS AND REMOVING THE PERSISTENT SEA FOG OF RECENT DAYS. THE FOG SHOULD BE GONE FROM THE WATERS OVERNIGHT AND FOR SUNDAY. WSW WINDS WILL GUST TO NEAR 20 KNOTS EARLY SUNDAY AS LOW PRESSURE STRENGTHENS IN THE MARITIMES. NO SCA CONDITIONS EXPECTED. SHORT TERM: WINDS/SEAS ARE GENERALLY EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS SUNDAY NIGHT THROUGH THURSDAY...THOUGH SEAS COULD APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT/WEDNESDAY. VISIBILITIES COULD BE REDUCED AT TIMES IN ANY SHOWERS LATER MONDAY THROUGH EARLY WEDNESDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MWALKER SHORT TERM...NORCROSS LONG TERM...NORTON AVIATION...MWALKER MARINE...MWALKER/NORCROSS
Hazardous weather outlook, Jul 4, 11:19 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1119 AM EDT SAT JUL 4 2009 MEZ001>006-010-011-015>017-029>032-051530- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1119 AM EDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-051530- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1119 AM EDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:48 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 7 hr |
| Jul 4, 4:22 PM EDT | Areal Flood Advisory | CAR | Piscataquis | 17 min |
| Jul 4, 4:35 PM EDT | Flash Flood Warning | CAR | Piscataquis | 4 hr |
| Jul 4, 7:00 PM EDT | Areal Flood Advisory | CAR | Washington | 2 hr |
Nearby
Flash Flood Warnings in Maine, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.